Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 3, 2005, 6:21 PM CST for Fannin County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2005, 6:21 PM CST (00:21 UTC)
- Expired
- Jan 3, 2005, 10:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 040022 FFWFWD TXC147-040415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 621 PM CST MON JAN 3 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FANNIN COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF BONHAM * UNTIL 1015 PM CST * AT 621 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED LINGERING AREAS OF HEAVY RAIN OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HONEY GROVE. MOST OF THE HEAVIEST RAINFALL HAS MOVED OUT OF THE COUNTY...BUT ANY LINGERING RAIN WILL CREATE ADDITIONAL FLOODING AND POSSIBLE ROAD CLOSURES. THE THREAT OF FLASH FLOODING WILL LIKELY REMAIN EVEN AFTER THE RAIN ENDS...AS RUN OFF LINGERS OVER THE COUNTY. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3337 9635 3343 9586 3382 9588 3369 9634 $$
1 follow-up statement
000 WGUS74 KFWD 040307 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 906 PM CST MON JAN 3 2005 TXC147-040415- FANNIN TX- 906 PM CST MON JAN 3 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 PM CST FOR FANNIN COUNTY... AT 906 PM CST...NWS DOPPLER RADAR INDICATED THAT ADDITIONAL RAIN AND THUNDERSTORMS WILL MOVE ACROSS FANNIN COUNTY FROM THE SOUTHWEST BETWEEN 9 AND 10 PM. THE ADDITIONAL RUNOFF PRODUCED BY THIS ACTIVITY WILL AGGRAVATE PREEXISTING FLOODING PROBLEMS IN THE COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HONEY GROVE AND BONHAM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3337 9635 3343 9586 3382 9588 3369 9634 $$ 65/DD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 6:15 PM CST, 6 minutes earlier.
Area forecast discussion, Jan 3, 6:15 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CST MON JAN 3 2005 .AVIATION... SHORT TERM ETA/GFS/NGM GUIDANCE IS IN GOOD AGREEMENT WITH CURRENT REFLECTIVITY TRENDS FROM KFWS/KGRK IN KEEPING MOST PRECIPITATION ACROSS THE NORTHERN HALF OF NORTH TEXAS FOR THE FIRST 12 HOURS OF THE FORECAST PERIOD...BEFORE SHIFTING IT EVEN FURTHER NORTH INTO OKLAHOMA. THUS...WILL LEAVE A VCTS/CB GROUP IN FOR THE FIRST SIX HOURS FOR ONLY THE METROPLEX TAF SITES...AND REMOVE MENTION OF PRECIP ENTIRELY AFTER THIS POINT. CONCERNING CIGS/VSBYS...MVFR CONDITIONS SHOULD BE SHORT-LIVED THIS EVENING...WITH IFR CIGS DEVELOPING AGAIN IN THE 04/05-07Z PERIOD...AND LINGERING THROUGH EARLY TUESDAY AFTERNOON. FG/LIFR CIGS ARE POSSIBLE IN THE 10-14Z PERIOD...WITH MVFR LIKELY ONCE AGAIN TOWARD END OF THE FORECAST. SURFACE WINDS WILL REMAIN SSE AT 8-12 KTS THROUGH THE PERIOD. 65/DD && .DISCUSSION... HAVE REDEFINED THE FLOOD WATCH TO INCLUDE ONLY THE NORTHERN CWA. GIVEN THE TIME OF THE YEAR AND RECENT RAIN IN THIS AREA IT WONT TAKE MUCH TO GET FLOODING. SUNSHINE OCCURRING ACROSS THE SE CWA WHERE UNSTABLE AIRMASS WILL CONTINUE TO STREAM NORTH AND FUEL CONVECTION IN THIS AREA. THERE IS REALLY NOT MUCH TO FOCUS CONVECTION NOW... BUT RUC SHOWS QPF OUTPUT OVER THE NORTHERN CWA THROUGH MIDNIGHT ALONG A FRONTAL BOUNDARY. 18Z ETA HAS LATCHED ON TO ANOTHER SHORTWAVE MOVING THROUGH AFTER MIDNIGHT AND SHOWS SIGNALS POINTING TOWARD INCREASED DEEP CONVECTION OVER THE NW AND N CWA. THE COLD FRONT NOW LIES ALONG A SHERMAN TO DENTON TO CISCO LINE AND STILL IS VERY SLOWLY SAGGING SOUTH. THE RUC IS THE ONLY MODEL THAT IDENTIFIES THIS FRONT DUE TO THE VERY SHALLOW COLD LAYER (LIKELY LESS THAN 500 FEET). THERE WILL BE ABOUT A 10-15 DEGREE SPREAD IN LOW TEMPS ACROSS THE BOUNDARY. CONVECTIVE OVERTURNING ON THE COOL SIDE OF THE FRONT WILL MIX OUT THE COOLER AIR BY MORNING AND FRONT WILL RETREAT NORTH OF THE RED RIVER IN THE AFTERNOON. APPROACHING UPPER LOW WILL ALSO LIFT THE BEST CHANCES OF RAIN NORTH OF THE RED RIVER TOMORROW WITH SWLY 850 FLOW AIDING IN DEVELOPMENT OF A CAP ACROSS THE SOUTHERN CWA WHERE SLIGHT CHANCE POPS WILL BE UTILIZED. MODELS ARE SHOWING VERY COLD ARCTIC AIR SPILLING INTO THE PLAINS TUESDAY NIGHT AND COLD FRONT THEN SURGES SOUTHWARD WEDNESDAY. THIS WILL BE A STRONG FRONT WITH TEMPS DROPPING 20 DEGREES AFTER FROPA. GOOD CHANCES OF RAIN WILL RETURN AREAWIDE ALONG AND BEHIND THE FRONT AS THE COLD AIR ACCELERATES AHEAD OF THE UPPER TROUGH AND SETS UP OVERRUNNING DURING THE DAY WEDNESDAY. IT APPEARS THAT THE PRECIP WILL END BEFORE FREEZING SURFACE TEMPS ARRIVE IN THE NW CWA WEDNESDAY EVENING BUT THIS WILL BE SOMETHING TO WATCH. HAVE LOWERED TEMPS A BIT FOR WEDNESDAY NIGHT AND THURSDAY GIVEN ETA PROGS. GFS SHOWS ISENTROPIC LIFT OCCURRING ACROSS THE SOUTH THURSDAY AFTERNOON...BUT ETA IS DRY. HAVE LOWERED POPS SLIGHTLY BECAUSE OF THIS...BUT STILL DO EXPECT ABUNDANT CLOUDS/LIGHT RAIN SHOWERS WITH HIGH TEMPS STUCK IN THE MID 40S ACROSS THE SOUTH. AIRMASS MODERATES FRIDAY AND SATURDAY DUE TO LONGWAVE TROUGHING OVER THE WEST. HAVE SHOWED TEMPS ABOVE MEX/CLIMO BY THE WEEKEND AND KEPT FORECAST DRY. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 54 67 57 60 / 60 40 40 60 WACO, TX 63 71 61 68 / 40 20 20 50 PARIS, TX 57 67 58 61 / 80 60 60 80 DENTON, TX 50 64 52 56 / 70 50 50 60 MCKINNEY, TX 55 66 57 60 / 70 50 50 70 DALLAS, TX 57 69 58 61 / 60 40 40 70 TERRELL, TX 61 71 59 66 / 60 40 40 70 CORSICANA, TX 63 72 61 69 / 40 20 20 60 TEMPLE, TX 63 72 62 69 / 40 20 20 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 500 AM CST TUESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>120...TXZ129. &&
Hazardous weather outlook, Jan 3, 3:04 PM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CST MON JAN 3 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 304 PM CST MON JAN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. LOCALLY HEAVY RAINFALL IS MOST LIKELY WITHIN A FLOOD WATCH...WHICH IS FOR THAT AREA NORTH OF A RISING STAR...SANTO...MANSFIELD... LANCASTER...ROCKWALL...EMORY LINE THROUGH 500 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH WEDNESDAY AFTERNOON. LIGHTNING AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS FORM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Jan 3, 3:21 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CST MON JAN 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0317 PM FLOOD 4 SE SHERMAN 33.58N 96.56W
01/03/2005 GRAYSON TX LAW ENFORCEMENT
3 BRIDGES WASHED OUT AROUND 8AM THIS MORNING AT
TIOGA(HOGSTOWN BRIDGE) CENTRAL SHERMAN ON (JOHN CUMMINS)
AND (OLD LUELLA) EAST OF SHERMANThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:38 PM CST | Flash Flood Warning | FWD | Collin, Dallas | 112 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.